Moment-closure Approximations to Levins Metapopulation Model

Krishnarajah, Isthrinayagy and Gibson, Gavin and Glenn, Marion (2008) Moment-closure Approximations to Levins Metapopulation Model. Math Digest : Research Bulletin Institute for Mathematical Research, 2 (1). pp. 15-20. ISSN 1985-2436

[img] PDF
1957Kb

Abstract

In this study, we apply the log-normal mixture and beta-binomial) mixture approximations to the stochastic version of the Levins metapopulation model. Mixture approximations arc able to capture the behaviour of the model around the threshold between persistence and extinction of occupied patches. Comparison with simulation results show that mixture approximations are able to predict extinction behaviour but on a shorter time seale than the simulations, describe meta-stable persistence of occupied patches but slightly underestimate the mean and describe quasiequilibrium probabilities.

Item Type:Article
Faculty or Institute:Institute for Mathematical Research
Publisher:Institute for Mathematical Research
ID Code:12462
Deposited By: Mohd Nezeri Mohamad
Deposited On:24 May 2011 08:40
Last Modified:27 May 2013 07:52

Repository Staff Only: item control page

Document Download Statistics

This item has been downloaded for since 24 May 2011 08:40.

View statistics for "Moment-closure Approximations to Levins Metapopulation Model"


Universiti Putra Malaysia Institutional Repository

Universiti Putra Malaysia Institutional Repository is an on-line digital archive that serves as a central collection and storage of scientific information and research at the Universiti Putra Malaysia.

Currently, the collections deposited in the IR consists of Master and PhD theses, Master and PhD Project Report, Journal Articles, Journal Bulletins, Conference Papers, UPM News, Newspaper Cuttings, Patents and Inaugural Lectures.

As the policy of the university does not permit users to view thesis in full text, access is only given to the first 24 pages only.